Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 11, NWS Wichita, KS

March 16, 200613 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 16, 2006, 10:02 AM CST for 13 counties in Kansas. It took effect at Mar 16, 2006, 11:00 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2006, 10:02 AM CST (16:02 UTC)
In effect from
Mar 16, 2006, 11:00 AM CST
Expired
Mar 16, 2006, 3:00 PM CST
In force
4 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 4.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2006-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2006-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2725 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-179 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 161602
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1002 AM CST THU MAR 16 2006

...STRONG GUSTY WINDS WILL CONTINUE INTO THE AFTERNOON HOURS...

KSZ032-033-047>051-067-068-082-083-091-092-162100-
/O.NEW.KICT.WI.Y.0011.060316T1700Z-060316T2100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
1002 AM CST THU MAR 16 2006

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

NORTHWEST WINDS OF 20 TO 30 MPH...ALONG WITH GUSTS OF 40 TO 45 MPH
WILL CONTINUE INTO THE MID-AFTERNOON HOURS. AS A LOW PRESSURE
SYSTEM OVER NORTHEAST MISSOURI CONTINUES TO MOVE EASTWARD THIS
AFTERNOON...THESE WINDS WILL DECREASE TO 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

SCHRECK
1 follow-up statement
000 
WWUS73 KICT 162104
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
304 PM CST THU MAR 16 2006

...THE WIND ADVISORY HAS EXPIRED...

KSZ032-033-047>051-067-068-082-083-091-092-162215-
/O.EXP.KICT.WI.Y.0011.000000T0000Z-060316T2100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
304 PM CST THU MAR 16 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND SPEEDS HAVE FALLEN
BELOW ADVISORY CRITERIA AND SHOULD CONTINUE TO SLOWLY DECREASE
THROUGH OUT THE REST OF THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 16, 3:20 AM CST, 6 hours 42 minutes earlier.

Area forecast discussion, Mar 16, 3:20 AM CST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
320 AM CST THU MAR 16 2006

.DISCUSSION...

TODAY:
COLD FRONT WAS ENTERING SE KS AT 3 AM...WITH GUSTY NW WINDS 15-25
KTS PREVAILING ACROSS CENTRAL & SC KS. WITH INTENSE 850-MB LOW
MOVING E ALONG IA/MO BORDER & KEEPING BOUNDARY LAYER WELL MIXED
EXPECT NW WINDS TO MAINTAIN THESE SPEEDS THROUGHOUT THE DAY. WITH
SUN-DRENCHED SKIES...KEPT MAXES GENERALLY AROUND 60F WITH CENTRAL
KS ON COOLER SIDE OF FENCE.

TONIGHT:
QUIET WEATHER SLATED ALL AREAS WITH WINDS TO DIMINISH & ASSUME
MORE EASTERLY COMP IN RESPONSE TO SFC RIDGE BUILDING S/SE FROM ERN
DAKOTAS/MN INTO NEBRASKA/KS.

FRIDAY-SUNDAY NIGHT:
PREVIOUSLY MENTIONED INVERTED SFC RIDGE GETS PUSHED E IN RESPONSE
TO INTENSIFYING SFC LOW OVER ERN CO. LATTER FEATURE TO PLAY VITAL
ROLE IN INDUCING FAIRLY STRONG LOWER DECK MOISTURE ADVECTIOON NW
INTO THE FORECAST AREA...ESPECIALLY ACROSS SC & SE KS WHERE
ISENTROPIC LIFT IN 290-300K LAYER INCREASES MARKEDLY AS WEEKEND
PROGRESSES. POPS HAVE BEEN INCREASED TO 50-60% LATE FRIDAY NIGHT
& TO 60-70% OVER THE WEEKEND ACROSS SC & SE KS WITH SLIGHTLY LOWER
POPS ASSIGNED TO CENTRAL KS. VERY CONCEIVABLE THAT SOME -SN MAY
MIX WITH THE -RA IN CENTRAL KS WHERE PARTIAL THICKNESSES DROP TO
CRUCIAL LEVELS.

MONDAY & MONDAY NIGHT:
CHANCES FOR -SN GREATEST THIS PERIODS AS PREVIOUSLY MENTIONED
INTENSE SFC LOW MOVES EAST ACROSS SRN PLAINS THEREBY INDUCING COLD
ADVECTIVE PATTERN TO SPREAD SOUTH INTO KS. AREAS OF -SN MAY LINGER
INTO TUE MORNING AS SFC LOW VACATES THE KS PREMISES. THE BEHAVIOR
OF THE SYSGTEM WILL HAVE TO BE WATCHED CLOSELY AS ANY DELAY IN
ITS PROGRESS WOULD INCREASE CHANCES FOR ACCUMULATING SN ACROSS
CENTRAL KS DURING THIS PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  31  45  37 /   0   0  20  50
HUTCHINSON      59  28  44  35 /   0   0  20  40
NEWTON          59  29  44  36 /   0   0  20  40
ELDORADO        60  31  44  36 /   0   0  20  50
WINFIELD-KWLD   61  31  46  38 /   0   0  20  60
RUSSELL         57  26  44  33 /   0   0  20  30
GREAT BEND      58  27  44  34 /   0   0  20  30
SALINA          57  27  44  34 /   0   0  20  30
MCPHERSON       58  28  44  35 /   0   0  20  40
COFFEYVILLE     62  30  46  37 /   0   0  10  60
CHANUTE         60  29  46  36 /   0   0  10  50
IOLA            59  29  45  35 /   0   0  10  50
PARSONS-KPPF    61  30  46  37 /   0   0  10  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 16, 6:56 AM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
656 AM CST THU MAR 16 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-171400-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
656 AM CST THU MAR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

EXTREME FIRE DANGER ONCE AGAIN EXISTS ACROSS CENTRAL AND SOUTH-
CENTRAL KANSAS TODAY. ALL OUTDOOR BURNING IS TO BE AVOIDED

IN ADDITION...VERY HIGH FIRE DANGER EXISTS ACROSS SOUTHEAST KANSAS
TODAY. ANY OUTDOOR BURNING SHOULD BE LIMITED TO THE EARLY MORNING
OR LATE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERES A CHANCE OF SNOW...POSSIBLY MIXED WITH LIGHT RAIN... IN
CENTRAL KANSAS LATE FRIDAY NIGHT...SATURDAY NIGHT...AND FROM LATE
SUNDAY NIGHT THRU TUESDAY MORNING. THERES ALSO A CHANCE THAT
SNOW MAY SPREAD SOUTH INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS
MONDAY NIGHT AND TUESDAY MORNING.

IT IS TOO EARLY TO SPECULATE AS TO WHETHER ACCUMULATING SNOWS WILL
RESULT...AS THERE IS SOME UNCERTAINTY REGARDING THE BEHAVIOR OF
THE MID AND UPPER LEVEL LOW PRESSURE SYSTEM MOVEMENT DURING THE
WEEKEND AND EARLY NEXT WEEK. ANY DECELLERATION OF THE SYSTEM WOULD
INCREASE THE CHANCES FOR ACCUMULATING SNOWS...ESPECIALLY ACROSS
CENTRAL KANSAS.

IN SOUTH-CENTRAL AND SOUTHEAST KANSAS...A FEW EMBEDDED
THUNDERSTORMS ARE POSSIBLE SUNDAY EVENING. IT IS TOO EARLY
SPECULATE AS TO WHETHER OR NOT THE THUNDERSTORMS WILL ACHIEVE
SEVERITY. THEREFORE...ONE IS URGED TO LISTEN FOR SUBSEQUENT
HAZARDOUS WEATHER OUTLOOKS...ESPECIALLY THOSE ISSUED FRIDAY
AFTERNOON AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

*CORRECTED DAY 1 HAZARDOUS WEATHER OUTLOOK.*

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.